Alert archive / Illinois / Flash Flood Watches in 2013

Flash Flood Watch 1, NWS Lincoln, IL

April 16, 201327 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Apr 16, 2013, 3:39 PM CDT for 27 counties in Illinois. It took effect at Apr 17, 2013, 7:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 3:39 PM CDT (20:39 UTC)
In effect from
Apr 17, 2013, 7:00 PM CDT
Expired
Apr 19, 2013, 3:34 AM CDT
In force
33 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Apr 16, 3:17 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 16, 3:17 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT TUE APR 16 2013

.DISCUSSION...
ISSUED 300 PM CDT TUE APR 16 2013

MAIN CONCERNS WILL BE SEVERE WEATHER CHANCES AND FLASH FLOODING
POTENTIAL THROUGH THURSDAY NIGHT. NO MAJOR DIFFERENCES IN THE
SHORT TERM MODELS THROUGH FRIDAY...SO DID NOT NEED TO MAKE ANY BIG
ADJUSTMENTS TO THE FORECAST. WE GENERALLY FOLLOWED THE AN
ECMWF/GFS BLEND FOR THE DETAILS.

DUE TO A CONTINUED INDICATION OF 3-3.5" OF RAIN ACROSS A LARGE
PORTION OF OUR COUNTIES BETWEEN TODAY AND FRIDAY...WE DECIDED TO
GO AHEAD WITH A FLASH FLOOD WATCH FOR ALL BUT OUR SOUTHEAST 8
COUNTIES. AREAS NW OF I-55 WILL RUN FROM 7 PM WED TO 1 AM
FRIDAY...AND AREAS SE OF I-55 WILL RUN FROM 7 AM THUR TO 7 AM
FRIDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

THE COLD FRONT HAS SHIFTED SOUTHEAST OF OUR COUNTIES WITH A N-NE
WIND PATTERN ESTABLISHED ALL ACROSS OUR FORECAST AREA /FA/. THAT
NE LOW LEVEL FLOW HAS BEEN FUNNELING LOWER DEWPOINT AIR SOUTHWARD
BUT HAS ALSO BEEN INCREASING THE CONVERGENCE BELOW THE MID LEVEL
FRONTOGENETIC ZONE. THAT...ALONG WITH A 500 MB SHORTWAVE
INTERACTING WITH THE FRONT HAS HAS HELPED FUEL A LINE OF
CONVECTION THAT HAS SLOWLY PROGRESSED ESE TODAY. THE STORMS HAVE
BEEN TRAINING BEHIND ONE ANOTHER...QUICKLY PUSHING TODAY'S PRECIP
TOTALS UP NEAR 1 INCH. IN GENERAL...THAT AMOUNT OF PRECIP IS NOT A
MAJOR CONCERN...BUT IT WILL COME INTO PLAY WHEN THE MAIN SYSTEM
ARRIVES ACROSS W IL ON WED AND BRINGS MORE WIDESPREAD STEADY/HEAVY
RAIN AND STORMS THROUGH THURSDAY NIGHT.

THE PROGRESSION OF THE COLD FRONT BACK NORTH AS A WARM FRONT ON
WEDNESDAY WILL TRIGGER ANOTHER WAVE OF SHOWERS AND STORMS ACROSS
MOST OF THE AREA...ESPECIALLY N OF I-70. AT 18Z TODAY...SPC
EXPANDED THE DAY 2 SLIGHT RISK TO INCLUDE NEARLY ALL OF OUR
COUNTIES EXCEPT FAR SE LAWRENCE CO. SO SOME OF THE STORMS THAT
DEVELOP MAY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS.

THAT FRONT WILL STALL OUT ACROSS OUR NORTHERN COUNTIES WED NIGHT
AS LOW PRESSURE IN THE PLAINS LIFTS ACROSS MISSOURI AND INTO
SE IOWA AND NW IL. THE HEAVIER RAINS ARE EXPECTED TO ARRIVE WED
NIGHT AS AN INVERTED TROUGH NORTH OF THE LOW PROVIDES AN ELONGATED
AXIS OF MOISTURE CONVERGENCE AND FOCUS FOR ISENTROPIC LIFT. THE
FIRST WAVE OF HEAVIER RAINS SHOULD MAINLY AFFECT AREAS W-NW OF
I-55 WED NIGHT...WHERE WE HAVE THE FLASH FLOOD WATCH STARTING AT 7
PM WED. THAT AREA WILL GET HIT WITH HEAVY RAIN POTENTIAL ALL THE
WAY UNTIL THURSDAY EVENING...WHEN THE SURFACE LOW FINALLY DEPARTS
INTO LOWER MICHIGAN AND DRAGS A STRONG COLD FRONT ACROSS IL.

TRAINING STORMS APPEAR LIKELY LATER WED NIGHT THROUGH THUR EVE AS
THE INVERTED TROUGH REMAINS RELATIVELY STATIONARY WHILE LOW
PRESSURE IN THE PLAINS DEEPS AND MOVES NORTHEAST TOWARD W IL.
LOCALIZED FLASH FLOODING MAY CAUSE ROADS TO BECOME INUNDATED WITH
WATER AND MANY SMALL CREEKS NEAR ROADS TO LEAVE THEIR BANKS AND
FLOOD ROADS. RIVER FLOODING WILL LIKELY COME INTO PLAY FROM THIS
EVENT AS WELL...BUT IN THE DAYS THAT FOLLOW THE HEAVY RAIN.

LONG TERM...FRIDAY THROUGH TUESDAY.

THE STRONG COLD FRONT WILL BRING A POTENTIAL PERIOD OF LIGHT SNOW
TO OUR N AND NW COUNTIES...MAINLY FRIDAY MORNING. PRECIPITATION
WILL BE MUCH LIGHTER AS MID LEVEL DRYING WILL PREVENT HEAVIER
PRECIPITATION RATES. SO ANY SNOW THAT DOES DEVELOP SHOULD BE LIGHT
AND JUST STICK ON GRASSY AREAS IF AT ALL. THE COLD POOL ALOFT AND
850 MB TEMPS NEAR -5C WILL LINGER ACROSS OUR FA ALL DAY...BUT
SURFACE TEMPS SHOULD CLIMB INTO THE LOWER 40S. THAT SHOULD HELP
CHANGE ANY LIGHT SNOW OVER TO RAIN FRIDAY AFTERNOON.

FREEZING TEMPS ARE STILL EXPECTED NW OF I-72 FRIDAY
NIGHT...ESPECIALLY IF THE CLOUDS CLEAR OUT AND THE WINDS BECOME
LIGHT. PRECIPITATION SHOULD COME TO AN END BY FRIDAY EVENING...AS
SUBSIDENT MOTIONS AND DRY AIR OVERCOME ANY CHANCE OF PRECIP.

SATURDAY WILL BE WARMER THAN FRIDAY...BUT STILL WELL BELOW NORMAL
FOR HIGHS IN THE LOW 50S. THE WARMING TREND WILL CONTINUE ON
SUNDAY AS SOUTHERLY FLOW REDEVELOPS AHEAD OF THE NEXT LOW PRESSURE
SYSTEM. LIGHT RAIN SHOWERS MAY ARRIVE AS SOON AS SUNDAY AND SUNDAY
NIGHT WEST OF LINCOLN. THE BETTER CHANCES OF RAIN SHOULD HOLD OFF
UNTIL MONDAY INTO TUESDAY AS SURFACE LOW PRESSURE OR AN INVERTED
TROUGH DEVELOP INTO WESTERN IL. THERE ARE MODEL DIFFERENCES ON
TIMING AND LOCATION OF THE LOW PRESSURE/INVERTED TROUGH...BUT A
GENERAL INDICATION THAT MOISTURE CONVERGENCE AND INSTABILITY WILL
INCREASE ENOUGH FOR PRECIP BY TUESDAY.

HIGHS ON MONDAY SHOULD CLIMB ABOVE NORMAL FOR THE FIRST TIME IN A
WHILE...WITH LOW TO MID 60S...BUT TUES MAY DIP BELOW NORMAL AGAIN
IF A COLD FRONT MOVES ACROSS THE AREA AS INDICATED BY THE ECMWF.

SHIMON
&&

.AVIATION...
ISSUED 1224 PM CDT TUE APR 16 2013

BAND OF THUNDERSTORMS WILL CONTINUE TO AFFECT KCMI AND KDEC FOR
ANOTHER HOUR OR TWO...WITH MVFR CEILINGS/VISIBILITIES. GENERAL
TREND OTHERWISE WILL BE FOR SCATTERED SHOWERS TO CONTINUE THIS
AFTERNOON...WITH CEILINGS GENERALLY VFR FOR A TIME. HOWEVER...
ADDITIONAL CONVECTIVE DEVELOPMENT WILL BRING MVFR CONDITIONS AGAIN
THIS EVENING. BASED ON SOUNDINGS...CEILINGS AFTER 06Z MAY FALL TO
AROUND 1000 FEET OR SO...WHICH WILL LINGER A GOOD PART OF
WEDNESDAY MORNING. HOWEVER...A WARM FRONT WILL LIFT NORTHWARD
ACROSS THE TAF SITES TOWARD LATE MORNING...RAPIDLY LIFTING
CEILINGS BACK INTO VFR RANGE.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR ILZ027>031-036>038-040>043-047>051.

FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR ILZ044>046-052>057-061.

&&
Hazardous weather outlook, Apr 16, 3:09 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT TUE APR 16 2013

ILZ036-040-041-047-171100-
CASS-FULTON-MASON-SCHUYLER-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE ARE CURRENTLY
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND.
THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE WEDNESDAY
NIGHT INTO THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS
EXPECTED TO FALL THROUGH FRIDAY.

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BE SEVERE
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ027>031-037-038-042-043-048>051-171100-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-
SCOTT-STARK-TAZEWELL-WOODFORD-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE
STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD
FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME
SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL
OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ052-053-171100-
CHRISTIAN-MACON-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHRISTIAN AND MACON
COUNTIES.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE
STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD
FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME
SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL
OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ044>046-054>057-061-171100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS
MAY PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE
WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF 2
TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ062-066-067-071-072-171100-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
309 PM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. A FEW OF THE
STORMS MAY PRODUCE LARGE HAIL...BUT NO WIDESPREAD SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT
MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. IN ADDITION...TOTAL RAINFALL OF 1.5
TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND WEDNESDAY
NIGHT...BUT IS MORE LIKELY ON THURSDAY.

ILZ063-068-073-171100-
CLARK-CRAWFORD-LAWRENCE-
309 PM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS NEAR THE WABASH RIVER.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. WHILE A FEW
OF THE STORMS MAY PRODUCE LARGE HAIL...WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND
PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP
DOWNSTREAM OF PALESTINE BY THE WEEKEND.

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT
MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS
LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND ON WEDNESDAY
NIGHT...BUT IS MORE LIKELY ON THURSDAY.

GEELHART

In the hours before

Local storm report, Apr 16, 11:36 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1136 AM CDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             SULLIVAN                39.60N 88.61W
04/16/2013  E0.25 INCH       MOULTRIE           IL   TRAINED SPOTTER

&&

GEELHART
Local storm report, Apr 16, 12:43 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1243 PM CDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     2 NW ROCHESTER          39.77N 89.57W
04/16/2013                   SANGAMON           IL   TRAINED SPOTTER

            DELAYED REPORT. FRUIT TREE SNAPPED IN HALF. LARGE FENCE
            KNOCKED DOWN. SHINGLES RIPPED FROM ROOF.

1215 AM     TSTM WND DMG     1 W BUFFALO             39.85N 89.43W
04/16/2013                   SANGAMON           IL   TRAINED SPOTTER

            DELAYED REPORT. SEMI TRAILER KNOCKED OVER ON OLD HWY 36.
            NUMEROUS BRANCHES KNOCKED DOWN.

&&

SHIMON
Local storm report, Apr 16, 1:16 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
04/16/2013                   SANGAMON           IL   BROADCAST MEDIA

            DELAYED REPORT. ROOF BLOWN OFF A BUILDING ON COOK STREET.
            FROM WICS-TV

&&

GEELHART
Special weather statement, Apr 16, 2:28 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT TUE APR 16 2013

ILZ054-056-057-061>063-066-162030-
CLARK-COLES-CUMBERLAND-EDGAR-EFFINGHAM-MOULTRIE-SHELBY-
228 PM CDT TUE APR 16 2013

...STRONG THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS
AFTERNOON...

AT 225 PM...RADAR SHOWED CLUSTERS OF STRONG THUNDERSTORMS EXTENDING
ALONG A LINE FROM NORTHERN FAYETTE COUNTY...NORTHEAST THROUGH THE
CHARLESTON AND MATTOON AREAS...TO NEAR PARIS. AS THESE STORMS MOVE
NORTHEAST...THEY WILL PRODUCE INTENSE LIGHTNING AND VERY HEAVY
RAINFALL. AMOUNTS OF AROUND AN INCH AN HOUR WILL BE LIKELY WITH THE
STRONGEST STORMS...AND THIS MAY RESULT IN SOME LOCALIZED PONDING OF
WATER IN POOR DRAINAGE AREAS. THE STORMS MAY ALSO PRODUCE SOME SMALL
HAIL.

EXPECT THE THUNDERSTORMS TO CONTINUE IN AREAS WEST OF I-57 THROUGH
ABOUT 330 PM...AND FROM I-57 TO THE INDIANA BORDER THROUGH ABOUT
430 PM.

LAT...LON 3935 8755 3908 8877 3941 8889 3980 8754
TIME...MOT...LOC 1920Z 246DEG 42KT 3945 8812

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:03 AM CDTSevere Thunderstorm WarningILXLogan, Sangamon27 min
Apr 16, 12:25 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon50 min
Apr 16, 2:00 AM CDTSpecial Weather StatementILXMoultrie, Shelby60 min
Apr 16, 2:28 PM CDTSpecial Weather StatementILXClark, Coles, Cumberland, Edgar, Shelby62 min
Apr 16, 3:36 PM CDTRiver Flood WarningILXPiatt8 days

Nearby

Flash Flood Watches in Illinois, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.